Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Riverton, WY

May 6, 2014Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 6, 2014, 4:28 PM MDT for Natrona County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2014, 4:28 PM MDT (22:28 UTC)
Expired
May 6, 2014, 5:30 PM MDT
In force
62 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 139 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WUUS55 KRIW 062228
SVRRIW
WYC025-062330-
/O.NEW.KRIW.SV.W.0004.140506T2228Z-140506T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
428 PM MDT TUE MAY 6 2014

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 530 PM MDT

* AT 424 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  SOUTHWEST OF RED WALL...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RED WALL AROUND 500 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4348 10654 4317 10647 4318 10722 4336 10725
TIME...MOT...LOC 2227Z 261DEG 18KT 4329 10709

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH

$$

BRAUN
4 follow-up statements
679 
WWUS55 KRIW 062243
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
443 PM MDT TUE MAY 6 2014

WYC025-062330-
/O.CON.KRIW.SV.W.0004.000000T0000Z-140506T2330Z/
NATRONA WY-
443 PM MDT TUE MAY 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
NATRONA COUNTY UNTIL 530 PM MDT...

AT 442 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF RED WALL...AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RED WALL AROUND 500 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4348 10654 4317 10647 4318 10722 4336 10725
TIME...MOT...LOC 2243Z 261DEG 18KT 4330 10698

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH

$$

BRAUN
651 
WWUS55 KRIW 062258
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
458 PM MDT TUE MAY 6 2014

WYC025-062330-
/O.CON.KRIW.SV.W.0004.000000T0000Z-140506T2330Z/
NATRONA WY-
458 PM MDT TUE MAY 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
NATRONA COUNTY UNTIL 530 PM MDT...

AT 454 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF RED WALL...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL NATRONA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4348 10654 4317 10647 4318 10722 4336 10725
TIME...MOT...LOC 2258Z 263DEG 26KT 4333 10679

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH

$$

BRAUN
145 
WWUS55 KRIW 062307
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
507 PM MDT TUE MAY 6 2014

WYC025-062330-
/O.CON.KRIW.SV.W.0004.000000T0000Z-140506T2330Z/
NATRONA WY-
507 PM MDT TUE MAY 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
NATRONA COUNTY UNTIL 530 PM MDT...

AT 503 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF RED WALL...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN NATRONA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4342 10689 4348 10654 4317 10647 4318 10685
TIME...MOT...LOC 2307Z 263DEG 26KT 4332 10671

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH

$$

BRAUN
935 
WWUS55 KRIW 062323
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
523 PM MDT TUE MAY 6 2014

WYC025-062334-
/O.EXP.KRIW.SV.W.0004.000000T0000Z-140506T2330Z/
NATRONA WY-
523 PM MDT TUE MAY 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NATRONA COUNTY
WILL EXPIRE AT 530 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4342 10689 4348 10654 4317 10647 4318 10685
TIME...MOT...LOC 2324Z 263DEG 26KT 4333 10654

$$

BRAUN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:40 PM MDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 6, 2:40 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
240 PM MDT TUE MAY 6 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

NOW...WV IMAGERY SHOWS PRONOUNCED TROF/RIDGE (W/E) PATTERN ACROSS
THE CONUS...WITH THE ERN EDGE OF THE TROF NOW SLIPPING OVR THE WRN
ZONES...PRODUCING AN AREA OF SHOWERS MAINLY IN THE FAR NW THIS
MORNING. SPLIT MODEST JET...W/ ONE COMPONENT OVR CNTRL WY...THE
OTHER WELL TO THE N ATTM. DRIER MD LVLS PUSHING INTO THE WRN ZONES
BEHIND THIS MORNING'S ACTIVITY...WITH MAIN SWATH OF MOISTURE STILL
LOCATED TO THE W AND OVR CNTRL ID. THIS IS THE MOISTURE THAT WILL
GIVE US OUR SNOW IN THE MOUNTAINS...AND RAIN/SNOW AT LOWER ELEVATIONS.
RAIN SHOWERS WILL MIX WITH SNOW OVER ABSAROKAS...WIND RIVER...AND
BIG HORN MOUNTAINS TONIGHT...AND EVEN OVER THE CENTRAL AND NORTHERN
BASINS. AS A MATTER OF FACT...IT LOOKS AS THOUGH THE CODY FOOTHILLS
OF THE WESTERN BIG HORN BASIN WILL GET COLD ENOUGH LONG ENOUGH TO
GET TO ADVISORY CRITERIA BETWEEN MIDNIGHT AND THROUGH THE DAY
WEDNESDAY. HIGHLIGHTS INCLUDE...WWA FOR ZONES 2 3 8 9 AND 15.

COLDER AIR...ESPECIALLY FOR MAY... WILL ARRIVE  TONIGHT AS THE UPPER
TROUGH BEGINS ITS SLOW MOVEMENT INTO WRN WY. DECENT LL FORCING WITH
FRONT S OF CWA...PROVIDING SOME UPSLOPE WITH GOOD UPGLIDE
OVERHEAD...WILL KEEP MOISTURE CIRCULATING OVR THE FA.
ADDITIONALLY...H7 TEMPS WILL BEGIN TO DROP AS MUCH AS 6 TO 8 DEG C
OVR THE NEXT 24 TO 36 HRS...NOT ONLY HELPING IN LOWERING SNOW
LEVELS...BUT KEEPING THE AREA CONVECTIVELY UNSTABLE.

THE OTHER MAIN STORY REVOLVES AROUND CONVECTION THIS
AFTERNOON...WITH DRY TO NEUTRAL LOW TO MID LAPSE RATES INCREASING TO
BETWEEN 7 AND 9 DEG C/KM. CAPE VALUES STAYING AOB 300 J/KG FOR THE
MOST PART ACROSS THE FA...WITH PERHAPS DOUBLE THAT IN NATRONA
COUNTY. D CAPE MORE INTERESTING AND IN THE 400 TO 700 J/KG
CATEGORY...SO GUSTY WINDS TO 50 MPH FOR SURE WITH SOME STORMS. NO
CAP LEFT W OF DIVIDE AND CNTRL AREAS...SO GUSTY -TSRA IS THE NAME OF
THE GAME FOR THE MOST PART. CAP WILL HAVE TO BE BROKEN ACROSS ERN
ZONES...SO SOME WORK STILL TO BE DONE...BUT NATRONA WOULD GET THE
STRONGER STORM IF IT OCCURS. OTHERWISE...SCATTERED CONVECTION
THROUGH THE REST OF THE AFTERNOON AND FIRST COUPLE OF HOURS OF THE
AFTERNOON.

.LONG TERM...XXX THROUGH XXX

WEDNESDAY NIGHT THROUGH MONDAY

THE UPPER LEVEL TROUGH WILL START OUT IN EASTERN IDAHO WITH SNOW
CONTINUING IN THE NORTHERN AND CENTRAL MOUNTAINS WITH THE WINTER
WEATHER ADVISORY GOING UNTIL 12Z THURSDAY.  TEMPERATURES WILL BE
MUCH COLDER WITH SNOW TO A RAIN SNOW MIX POSSIBLE IN THE LOWER
ELEVATIONS EAST OF THE CONTINENTAL DIVIDE. BY MORNING THE TROUGH
WILL BE PASSING EAST OF THE AREA WITH DECREASING PRECIPITATION.
COLD NORTHWEST FLOW WILL BE OVER THE AREA THURSDAY WITH SOME SNOW
SHOWERS LINGERING IN THE NORTHERN AND WESTERN MOUNTAINS AN CONTINUED
COOL TEMPERATURES. COOL HIGH PRESSURE ALOFT WILL MOVE OVER THE AREA
FROM THE WEST THURSDAY NIGHT AND FRIDAY.  WITH SOME SHOWERS IN THE
WESTERN MOUNTAINS AND DECREASING CLOUDS IN THE LOWER ELEVATIONS EAST
OF THE CONTINENTAL DIVIDE.  FRIDAY ZONAL FLOW ALOFT WILL INCREASE
WITH PACIFIC MOISTURE INCREASING WIN THE WEST WITH INCREASED
SHOWERS.  THE TROUGH WILL PASS EAST THROUGH FRIDAY NIGHT WITH A
CHANCE OF RAIN AND SNOW IN THE LOWER ELEVATIONS AS A FAST MOVING
COLD FRONT SWEEPS THROUGH THE AREA.  SHOWERS WILL INCREASE
SATURDAY.  THE MODELS DIVERGE SIGNIFICANTLY TO THE WEST SATURDAY
THROUGH SUNDAY WITH THE ECMWF DEVELOPING A LARGE CUT OFF LOW WITH
WIDESPREAD UPSLOPE PRECIPITATION ACROSS THE AREA WHILE THE GFS KEEPS
THE FLOW OPEN WITH NORTHWEST FLOW AND MUCH LESS PRECIPITATION.  AT
THIS TIME GREAT UNCERTAINTY ON WHICH SCENARIO WILL OCCUR OR IF
SOMETHING SOMEWHAT IN BETWEEN WILL OCCUR. OVERALL TEMPERATURES WILL
COOL WITH AN INCREASED CHANCE OF PRECIPITATION THROUGH SUNDAY NIGHT.
HIGH PRESSURE WILL BUILD IN ON MONDAY WITH THE STRENGTH OF THE RIDGE
THE MAIN DIFFERENCE IN THE MODELS. WITH A DEEPER LOW...THE ECMWF
THEN PRODUCES A MORE DEVELOPED RIDGE BEHIND IT.  CANNOT DISCOUNT
SOME LINGERING MOUNTAIN PRECIPITATION SUNDAY NIGHT AND MONDAY.
OVERALL CONFIDENCE DECREASES SIGNIFICANTLY SATURDAY THROUGH MONDAY.

&&

.AVIATION.../00Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

OVER THE NORTH...MVFR/IFR CONDITIONS AS CLOUDS AND SHOWERS WITH
EMBEDDED THUNDERSTORMS CONTINUE NORTH A FRONT AND UNDER INCREASINGLY
UNSTABLE SKIES. THESE CONDITIONS WILL CONTINUE THROUGH 18Z WED
BEFORE SLOWLY TAPERING THROUGH THE AFTERNOON ON WED. LOWER CLOUDS
OVERNIGHT WITH RAIN SNOW MIX AT TIMES...ESPECIALLY NEAR
SUNRISE...EARLIER NEAR KCOD...WILL KEEP  MVFR TO IFR CONDITIONS
THROUGH MOST OF THE DAY. PLEASE CHECK INDIVIDUAL TERMINAL FORECASTS FOR
MORE DETAILS.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

VFR CONDITIONS WILL PREVAIL AT MOST TERMINAL SITES THROUGH 05Z.
SHOWERS AND ISOLATED STORMS WILL CONTINUE IN THE WEST THROUGH
03Z...WITH RAIN AND SNOW IN THE WESTERN MOUNTAINS ALONG WITH
MVFR/IFR CONDITIONS NEAR THE MOUNTAINS. TONIGHT KJAC WILL SEE MVFR
CONDITIONS IN CIGS...WHILE THE REST OF THE TERMINALS WILL REMAIN VFR
UNTIL AT LEAST 08Z WHEN MVFR CIGS AND POSSIBLE -RASN DEVELOP  NEAR
OR AT BOTH KBPI AND KPNA. PLEASE SEE INDIVIDUAL TERMINAL FORECASTS FOR
MORE DETAILS.

&&

.FIRE WEATHER...

A STORM WILL MOVE ACROSS THE ENTIRE FORECAST AREA OVER THE NEXT 24
TO 48 HOURS... WITH MOST AREAS NORTH OF THE WIND RIVER RANGE AND
SEEING COOLER TEMPERATURES WITH SHOWERS AND EMBEDDED THUNDERSTORMS
INTO THIS EVENING. 4 TO 12 INCHES OF SNOW IS EXPECTED IN THE
MOUNTAINS ABOVE AROUND 7500 FEET THROUGH WEDNESDAY NIGHT. THE CHANCE OF
RAIN AND SNOW SHOWERS WILL HANG AROUND INTO THURSDAY ALONG WITH WELL
BELOW TEMPERATURES AND HIGHER RELATIVE HUMIDITY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT
THURSDAY WYZ002.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT
THURSDAY WYZ008-009-015.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
WEDNESDAY WYZ003.

&&

SHORT TERM...BRAUN
LONG TERM...C.BAKER
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, May 6, 2:44 PM MDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT TUE MAY 6 2014

WYZ001>020-022>030-071100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
244 PM MDT TUE MAY 6 2014

...WINTER WEATHER ADVISORIES FOR SNOW OUT FOR THE CODY
FOOTHILLS...NORTHERN ABSAROKA MOUNTAINS...BIG HORN MOUNTAINS...AND
WESTERN WIND RIVER MOUNTAINS THROUGH WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH
OF THE AREA THIS AFTERNOON AND EARLY EVENING. HIGH ELEVATION
MOUNTAIN SNOWFALL WILL INCREASE OVERNIGHT...WITH SNOW LEVELS
FALLING AND RAIN MIXING WITH OR CHANGING TO ALL SNOW IN THE CODY
FOOTHILLS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...SIGNIFICANT MOUNTAIN AND CODY FOOTHILLS SNOWFALL
POSSIBLE. SNOW MAY MIX WITH OR CHANGE TO SNOW IN THE LANDER FOOTHILLS
AND WIND RIVER BASIN LATER TUESDAY NIGHT AND WEDNESDAY.

SUNDAY AND MONDAY...SIGNIFICANT SNOWFALL POSSIBLE IN THE CENTRAL
MOUNTAINS...PRIMARILY ON NORTH AND EAST FACING SLOPES.  A RAIN AND
SNOW MIX POSSIBLE IN THE CENTRAL BASINS...WITH A FEW INCHES OF SNOW
POSSIBLE ABOVE 5000 FEET SUNDAY NIGHT AND MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OR ANY HAIL. THANK
YOU.

TEAM RIVERTON

In the hours before

Local storm report, May 6, 2:44 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT TUE MAY 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             12 NNW SHOSHONI         43.40N 108.19W
05/06/2014  E0.75 INCH       FREMONT            WY   PUBLIC

&&

LIPSON
Special weather statement, May 6, 2:55 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
255 PM MDT TUE MAY 6 2014

WYZ007>009-020-062145-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NATRONA
COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-
255 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA COUNTY UNTIL
345 PM MDT...

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 70...OR 27 MILES
EAST OF SHOSHONI...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND THUNDERSTORM OUTFLOW WIND GUSTS OF
55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS
LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL WESTERN NATRONA COUNTY THROUGH 345 PM MDT
RURAL NORTHWESTERN NATRONA COUNTY THROUGH 345 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4349 10712 4312 10683 4303 10749 4346 10749
TIME...MOT...LOC 2055Z 230DEG 23KT 4321 10754

BRAUN
Special weather statement, May 6, 2:58 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
258 PM MDT TUE MAY 6 2014

WYZ001-012-013-070000-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
YELLOWSTONE NATIONAL PARK-
258 PM MDT TUE MAY 6 2014

SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS CONTINUE ACROSS
YELLOWSTONE...JACKSON HOLE...AND THE SURROUNDING MOUNTAINS.
THESE STORMS ARE QUICKLY MOVING TO THE NORTH-NORTHEAST AT 25
MPH. EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE STRONGER CELLS...
GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING. THIS ACTIVITY
WILL LAST THROUGH 6PM.

WYZ023>027-070000-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
258 PM MDT TUE MAY 6 2014

SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS CONTINUE ACROSS
PORTIONS OF LINCOLN AND SUBLETTE COUNTIES THIS AFTERNOON.
THESE STORMS ARE QUICKLY MOVING TO THE NORTH-NORTHEAST AT 25
MPH. EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE STRONGER CELLS...
STRONG GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING. THIS
ACTIVITY WILL LAST THROUGH 6PM.

TL
Special weather statement, May 6, 3:43 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
343 PM MDT TUE MAY 6 2014

WYZ006-008-009-062230-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-SOUTHEAST
BIG HORN BASIN WY-
343 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN AND
NORTHEASTERN WASHAKIE COUNTIES IN CENTRAL WYOMING...AND WESTERN
JOHNSON COUNTY IN NORTH CENTRAL WYOMING UNTIL 430 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TEN SLEEP...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND
GUSTS OF 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
TEN SLEEP AROUND 355 PM MDT.
U.S. HWY 16 MILE MARKER 30 AROUND 400 PM MDT.
TENSLEEP CANYON AROUND 405 PM MDT.
U.S. HWY 16 MILE MARKER 40 AROUND 415 PM MDT.
MEADOWLARK LAKE AND U.S. HWY 16 MILE MARKER 50 AROUND 430 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4443 10731 4422 10692 4385 10739 4393 10761
TIME...MOT...LOC 2143Z 208DEG 19KT 4398 10743

BRAUN
Special weather statement, May 6, 3:45 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
345 PM MDT TUE MAY 6 2014

WYZ007>009-020-062230-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NATRONA
COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-
345 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA COUNTY UNTIL
430 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
HILAND TO 6 MILES NORTHWEST OF HILAND...AND MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND
GUSTS OF 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
HILAND AROUND 355 PM MDT.
WALTMAN REST AREA AROUND 405 PM MDT.
U.S. HWY 20/26 MILE MARKER 50 AND ARMINTO AROUND 415 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4347 10679 4308 10677 4304 10747 4348 10745
TIME...MOT...LOC 2146Z 250DEG 14KT 4336 10726 4319 10742

BRAUN
Special weather statement, May 6, 4:21 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
421 PM MDT TUE MAY 6 2014

WYZ009-020-062300-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS WY-
421 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NATRONA COUNTY UNTIL 500
PM MDT...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF RED WALL...OR 39 MILES
SOUTHWEST OF KAYCEE...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND THUNDERSTORM OUTFLOW WIND GUSTS OF
55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RED WALL AROUND 455 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4348 10673 4314 10640 4317 10719 4334 10728
TIME...MOT...LOC 2221Z 261DEG 18KT 4329 10712

BRAUN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:03 PM MDTSpecial Weather StatementRIWFremont27 min
May 6, 2:05 PM MDTSpecial Weather StatementRIWFremont25 min
May 6, 2:13 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs47 min
May 6, 2:31 PM MDTWinter Weather AdvisoryRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more30 hr
May 6, 2:55 PM MDTSpecial Weather StatementRIWNatrona50 min
May 6, 3:04 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona41 min
May 6, 3:43 PM MDTSpecial Weather StatementRIWWashakie47 min
May 6, 3:45 PM MDTSpecial Weather StatementRIWNatrona45 min
May 6, 4:21 PM MDTSpecial Weather StatementRIWNatrona39 min
May 6, 5:10 PM MDTSpecial Weather StatementRIWNatrona50 min
May 6, 5:19 PM MDTSevere Thunderstorm WarningRIWNatrona41 min
May 6, 5:29 PM MDTSpecial Weather StatementRIWFremont31 min
May 6, 5:56 PM MDTSevere Thunderstorm WarningRIWNatrona34 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.